Alert archive / Nebraska / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 261, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 20, 2020, 6:12 PM MDT for Cherry County, Nebraska. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2020, 6:12 PM MDT (00:12 UTC)
- Expired
- Jul 20, 2020, 7:00 PM MDT
- In force
- 48 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Cherry County, NE
The radar
The North Platte radar (KLNX), 114 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 20, 3:49 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 0.2 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -264 J/kg
- Mixed-layer LCL
- 1296 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
758
WUUS53 KLBF 210012
SVRLBF
NEC031-210100-
/O.NEW.KLBF.SV.W.0261.200721T0012Z-200721T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
612 PM MDT Mon Jul 20 2020
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Northwestern Cherry County in north central Nebraska...
* Until 700 PM MDT.
* At 612 PM MDT, a severe thunderstorm was located near Medicine
Lake, or 28 miles southeast of Martin, moving south at 30 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Medicine Lake, Highway 61 crossing the Snake River, Eli, Steer
Creek Campground, Round Lake, Highway 61 Crossing The Niobrara
River, Intersection of Highway 61 and Shadbolt Road, Indian Hill,
Schoolhouse Lake and Intersection of Highway 61 and Survey Valley
Road.
This includes the following highways...
Highway 20 between mile markers 145 and 155.
Highway 61 between mile markers 180 and 222.
Highway 97 between mile markers 96 and 101.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4279 10194 4298 10136 4245 10091 4228 10176
TIME...MOT...LOC 0012Z 347DEG 28KT 4280 10149
HAIL...1.50IN
WIND...60MPH
$$
Snively1 follow-up statement
327
WWUS53 KLBF 210034
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
634 PM MDT Mon Jul 20 2020
NEC031-210100-
/O.CON.KLBF.SV.W.0261.000000T0000Z-200721T0100Z/
Cherry NE-
634 PM MDT Mon Jul 20 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR NORTHWESTERN CHERRY COUNTY...
At 634 PM MDT, a severe thunderstorm was located over Medicine Lake,
or 36 miles southeast of Martin, moving south at 15 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Medicine Lake, Highway 61 crossing the Snake River, Steer Creek
Campground, Round Lake, Intersection of Highway 61 and Shadbolt Road,
Indian Hill, Schoolhouse Lake and Intersection of Highway 61 and
Survey Valley Road.
This includes the following highways...
Highway 61 between mile markers 180 and 211.
Highway 97 between mile markers 96 and 101.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4268 10190 4286 10126 4245 10091 4228 10176
TIME...MOT...LOC 0034Z 337DEG 15KT 4270 10139
HAIL...1.75IN
WIND...60MPH
$$
SnivelyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 5:31 PM MDT, 41 minutes earlier.
Area forecast discussion, Jul 20, 5:31 PM MDT, 41 minutes before
Area Forecast Discussion National Weather Service North Platte NE 631 PM CDT Mon Jul 20 2020 .SHORT TERM...(This evening through Tuesday night) Issued at 340 PM CDT Mon Jul 20 2020 An upper trough in the northern stream will push a disturbance through the area tonight. A weak cold front, and likely outflow boundaries from thunderstorms will also move through. Scattered storms in southern South Dakota will likely develop into organized clusters of storms in north central Nebraska this evening and move southeast. Deep layer shear is sufficient at 25 to 35KT with instability near 3000 J/KG. The area is covered in a slight risk for severe storms, with large hail and damaging winds possible. Locally heavy rainfall also, with PWAT amounts near 1.5 inches. Tuesday looks to be dry through much of the day in the wake of the system tonight. Moisture will remain plentiful as PWATs still 1-1.5 inches. Slightly warmer in the mid 80s, with upper 80s far southwest. Thunderstorm chances increase again Tuesday night as the surface front stalls in far northern Kansas. The best chances will be north of this front across southwest and central Nebraska overnight. A few strong storms possible along with locally heavy rainfall. .LONG TERM...(Wednesday through Monday) Issued at 340 PM CDT Mon Jul 20 2020 For Wednesday and beyond, an upper ridge will build into the region, and with that, hot temperatures into the mid 90s with humid conditions Thursday through Sunday. Monsoonal moisture will rotate across the region. Warmer temperatures aloft should suppress thunderstorm development to some degree, with mainly isolated late afternoon and evening thunderstorms possible. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 631 PM CDT Mon Jul 20 2020 The primary aviation weather concerns through Tuesday morning include thunderstorms and low ceilings. Thunderstorm clusters will continue to move through the Sandhills through 21/06z before tapering to showers and exiting toward central Nebraska. Some storms will be severe, capable of strong erratic winds and very large hail. Expect brief significant visby drops. A stratus deck will likely develop in the wake of the precipitation, mainly across southwest and central Nebraska, resulting in MVFR cigs. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Snively
Hazardous weather outlook, Jul 20, 2:38 PM MDT, 3 hours 34 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 338 PM CDT Mon Jul 20 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-212045- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 338 PM CDT Mon Jul 20 2020 /238 PM MDT Mon Jul 20 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Scattered thunderstorms expected tonight, some of which may be severe. Storms will be triggered by a cold front moving through the area from the north. The main hazards will be large hail, damaging winds and heavy rainfall. Localized minor flooding is possible. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Slight chances for thunderstorms Tuesday through Saturday due to a series of disturbances impacting the region. There is a risk for a few strong or severe thunderstorms Tuesday, mainly across southwestern Nebraska. Later outlooks will evaluate the threat for severe storms the remainder of the week. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to relay any severe weather reports to the National Weather Service in North Platte. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Meltzer/Taylor
In the hours before
Local storm report, Jul 20, 5:28 PM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
628 PM CDT MON JUL 20 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 3 NNE SENECA 42.09N 100.80W
07/20/2020 E1.75 INCH THOMAS NE PUBLIC
&&
SMELTZERSpecial weather statement, Jul 20, 5:35 PM MDT, 37 minutes before
Special Weather Statement National Weather Service North Platte NE 535 PM MDT Mon Jul 20 2020 NEZ004-210015- Sheridan NE- 535 PM MDT Mon Jul 20 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SHERIDAN COUNTY UNTIL 615 PM MDT... At 535 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles north of Rushville, moving southeast at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Gordon, Rushville, Clinton, Lone Butte, Mount Maria and Intersection of Highway 27 and Mills Road. This includes the following highways... Highway 20 between mile markers 89 and 109. Highway 250 between mile markers 46 and 48. A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for the Panhandle of Nebraska. LAT...LON 4280 10265 4298 10251 4284 10210 4256 10227 TIME...MOT...LOC 2335Z 296DEG 20KT 4284 10249 Snively
Local storm report, Jul 20, 5:38 PM MDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
638 PM CDT MON JUL 20 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL 6 S SUTHERLAND 41.07N 101.13W
07/20/2020 E1.75 INCH LINCOLN NE TRAINED SPOTTER
&&
CBROWNLocal storm report, Jul 20, 5:46 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
646 PM CDT MON JUL 20 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL 9 SSE PAXTON 41.00N 101.28W
07/20/2020 E1.75 INCH PERKINS NE PUBLIC
&&
SMELTZERSpecial weather statement, Jul 20, 5:55 PM MDT, 17 minutes before
Special Weather Statement National Weather Service North Platte NE 555 PM MDT Mon Jul 20 2020 NEZ004-022-023-210030- Sheridan NE-Grant NE-Garden NE- 555 PM MDT Mon Jul 20 2020 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GRANT...NORTHEASTERN GARDEN AND SOUTHEASTERN SHERIDAN COUNTIES UNTIL 630 PM MDT... At 555 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles west of Ashby, or 35 miles northwest of Arthur, moving south at 15 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Dominick Lake, Swede Lake, Jerry Lake, Britton Lake, Bingham and Kincaid Lake. This includes Highway 2 between mile markers 122 and 135. A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for the Panhandle of and west central Nebraska. LAT...LON 4207 10222 4208 10197 4179 10190 4178 10227 TIME...MOT...LOC 2355Z 356DEG 13KT 4199 10210 Snively
Local storm report, Jul 20, 6:06 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
706 PM CDT MON JUL 20 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND GST 6 SSW ELI 42.86N 101.49W
07/20/2020 E60 MPH CHERRY NE PUBLIC
&&
SMELTZERThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 6:19 PM MDT | Special Weather Statement | LBF | Sheridan | 41 min |
| Jul 20, 6:29 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Frontier, Hayes, Lincoln, Perkins | 46 min |
| Jul 20, 6:32 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 28 min |
| Jul 20, 6:48 PM MDT | Tornado Warning | LBF | Hayes | 27 min |
| Jul 20, 6:59 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 46 min |
| Jul 20, 7:08 PM MDT | Tornado Warning | LBF | Hayes | 16 min |
| Jul 20, 7:23 PM MDT | Special Weather Statement | LBF | Frontier | 37 min |
| Jul 20, 7:45 PM MDT | Special Weather Statement | LBF | Garden, Grant, Hooker | 75 min |
| Jul 20, 7:58 PM MDT | Severe Thunderstorm Warning | LBF | Garden, Grant, Sheridan | 47 min |
| Jul 20, 8:34 PM MDT | Special Weather Statement | LBF | Blaine, Hooker, Logan, Thomas | 56 min |
| Jul 20, 9:24 PM MDT | Special Weather Statement | LBF | Blaine, Logan | 51 min |
| Jul 20, 10:09 PM MDT | Special Weather Statement | LBF | Blaine, Garfield, Loup | 51 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.